Search health advice

Question

Posted by: | 31/12/2018

Q
Anti-depressant related side-effects

I have been using 20mg of Cilift, since I was 17, for 6 years daily. Cilift has truly worked for me and has made my anxiety and depression manageable. Since  started using Cilift however, i have experienced sexual side-effects. This includes low libido and difficulties with orgasm. I discussed this with my doctor and he recommended that I try alternative anti-depressants. While the alternative medication did reduce the sexual side-effects, I experienced side-effects such as a very-high heart-rate and extreme dizziness. I therefore had to discontinue the alternative medication. My doctor then attempted to slowly taper my medication to a lower dose. While this did reduce the sexual side-effects, the anxiety and depression returned. Without the Cilift I am unable to cope with the anxiety and depression. The reduced anxiety and depression definitely trumps the reduced sexual side-effects. What advice do you have?

EXPERT’S REPLY

Posted 03/01/2019

A
Hi,  This is not an uncommon problem.  A range of sexual side-effects may occur with most ( but not all ) antidepressants and none cause these problems in everyone who takes them. The antidepressants least likely to cause such side-effects include : bupropion,  vortioxetine, nefazodone. and Agomelatine.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Advertisement

POLL

%
Thank you for participating

%
Thank You for subscribing!